Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 69, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 14, 2016, 3:39 AM EDT. It took effect at Jul 14, 2016, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2016, 3:39 AM EDT (07:39 UTC)
- In effect from
- Jul 14, 2016, 8:00 AM EDT
- Expired
- Jul 14, 2016, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
265 WHUS73 KAPX 140739 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 339 AM EDT THU JUL 14 2016 LHZ349-LMZ342-344>346-141545- /O.NEW.KAPX.SC.Y.0069.160714T1200Z-160715T0000Z/ STURGEON PT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 339 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
565 WHUS73 KAPX 141503 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EDT THU JUL 14 2016 LHZ345-346-142315- /O.EXA.KAPX.SC.Y.0069.000000T0000Z-160715T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 1103 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ342-344>346-142315- /O.CON.KAPX.SC.Y.0069.000000T0000Z-160715T0000Z/ STURGEON PT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1103 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
614 WHUS73 KAPX 141956 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EDT THU JUL 14 2016 LHZ345-346-349-LMZ342-344>346-150000- /O.CON.KAPX.SC.Y.0069.000000T0000Z-160715T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 356 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 3:27 AM EDT, 12 minutes earlier.
Area forecast discussion, Jul 14, 3:27 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
327 AM EDT THU JUL 14 2016
.SHORT TERM...(Today and tonight)
Issued at 327 AM EDT Thu Jul 14 2016
Slow-moving vertically-stacked low pressure has reached James Bay
early this morning. Initial cold front is in the process of moving
thru our CWA attm...kicking off a broken line of showers and
thunderstorms right along the front. Convection has been hard to
come by throughout the night due to limited moisture and lack of a
focusing mechanism. Narrow band of increased low level moisture
along and just ahead of the cold front has provided both key
ingredients...but at a time of diminished instability well after
sunset. Thus...convection so far has been relatively weak. The cold
front will continue to make steady eastward progress thru sunrise...
as will the narrow band of weak convection along it...both of which
should clear our CWA by around sunrise.
CAA will kick in immediately behind the front and will continue thru
today and tonight. 850 mb temps will cool from around +15 C early
this morning to around +11 C by this evening to +9 C late tonight.
Narrow dry slot immediately behind the cold front early this morning
will give way to plenty of wrap-around moisture advecting into
Northern Michigan beginning mid to late morning and continuing thru
the afternoon and tonight. Cooling aloft combined with increasing
low level moisture and deep cyclonic flow on the backside of the
departing low will kick off scattered showers today and tonight.
There remains a slight chance for a thunderstorm this afternoon thru
early evening as diurnal instability lends a hand during peak
heating. Severe storms are not expected. Temps will vary greatly
across our CWA with ongoing CAA advection. Afternoon high temps will
range from the lower 70s in Eastern Upper Michigan to the mid 80s
near Saginaw Bay.
Mainly cloudy skies and scattered showers will persist thru tonight
as CAA continues. We can finally give the AC a rest tonight...as
temps will be significantly cooler. Overnight lows will range from
the mid 50s in Eastern Upper Michigan to around 60 degrees near
Saginaw Bay.
.LONG TERM...(Friday through Wednesday)
Issued at 327 AM EDT Thu Jul 14 2016
A trough extending from the East coast into the Great Lakes will
lead to cooler and less humid weather through the weekend. Rising
heights then take over into the middle of next week resulting in
another warming trend. The main forecast concerns revolve around
cloud trends and high temperatures Friday then pops and potential
for thunder Sunday into Monday.
Friday...Lingering clouds and slight chance for showers as the upper
level trough and associated surface cold front swing across the
region. Models do show drying working its way in from the west by
late in the day which should begin a clearing trend. Cool with highs
only ranging from the middle 60s to lower 70s. Cool at night with
lows in the 40s to lower 50s.
Saturday...Subtle height rises with a nearly zonal flow aloft. This
should lead to partly cloudy skies and moderating temperatures with
highs in the middle to upper 70s.
Sunday through Wednesday...Another trough moves through the flow
aloft Sunday into early Monday leading to chances for showers and
even thunderstorms as instability increases. Ridging then takes over
for Tuesday and Wednesday leading to a break in the action
along with warmer temperatures.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 111 AM EDT Thu Jul 14 2016
A cold front will sweep thru Michigan early this morning...
resulting in only slight chances of showers and possibly a
thunderstorm...certainly not enough of a chance to include in any
of our TAFs. Better chances of showers will develop this afternoon
and tonight as much cooler air and low level moisture arrive
behind the cold front. Solid VFR conditions will prevail
today into early evening...diminishing to MVFR later this evening
and overnight. SW winds will shift to the west and eventually the
NW behind the front...with gusts of 15 to 25 kts expected.
&&
.MARINE...
Issued at 327 AM EDT Thu Jul 14 2016
SCA conditions will redevelop this morning across portions of our
Northern Lakes Michigan and Huron nearshore areas and will continue
into early evening. SW winds will shift to the west and eventually
NW in the wake of the cold front...with wind gusts of 15 to 25 kts
expected. After a narrow band of showers and storms moves thru
immediately along the cold front before sunrise early this
morning...additional shower activity will develop this afternoon and
tonight as cooler air and wrap-around low level moisture advects
into the region. There is a slight chance of thunderstorms this
afternoon and early evening as diurnal instability gives this
relatively weak convection a boost.
&&
.APX Watches/Warnings/Advisories...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 AM this morning to 8 PM EDT this
evening for LHZ349.
LM...SMALL CRAFT ADVISORY from 8 AM this morning to 8 PM EDT this
evening for LMZ342-344>346.
LS...NONE.
&&
SHORT TERM...MLR
LONG TERM...Sullivan
AVIATION...MLR
MARINE...MLRHazardous weather outlook, Jul 14, 3:27 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 327 AM EDT THU JUL 14 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 327 AM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY INTO EARLY EVENING ACROSS THE ENTIRE OUTLOOK AREA. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Special weather statement, Jul 14, 1:55 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
155 AM EDT THU JUL 14 2016
MIZ021>023-026>028-031>034-140700-
MANISTEE-CRAWFORD-WEXFORD-ANTRIM-ROSCOMMON-OTSEGO-GRAND
TRAVERSE-MONTMORENCY-MISSAUKEE-KALKASKA-
155 AM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CRAWFORD...WESTERN
ROSCOMMON...WEXFORD...KALKASKA...NORTHWESTERN MONTMORENCY...OTSEGO...
ANTRIM...MISSAUKEE...GRAND TRAVERSE AND EASTERN MANISTEE COUNTIES...
AT 154 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ELK RAPIDS TO 6 MILES EAST OF FOUNTAIN.
MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TRAVERSE CITY...CADILLAC...HOUGHTON LAKE...GAYLORD...KALKASKA...
GRAYLING...ELK RAPIDS...MANCELONA...BELLAIRE...LAKE CITY...ANTRIM...
SHARON...ELMIRA...KINGSLEY...FREDERIC...MANTON...SHERMAN...
CENTRAL LAKE...BUCKLEY AND BOON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4452 8586 4451 8582 4456 8582 4505 8540
4516 8427 4416 8484 4417 8614
TIME...MOT...LOC 0554Z 254DEG 39KT 4488 8542 4407 8606
MLRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:55 AM EDT | Special Weather Statement | APX | Antrim, Crawford, Grand Traverse, Kalkaska, Missaukee, Otsego and 1 more | 65 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.